Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

August 3, 2016Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 3, 2016, 10:31 PM CDT for Gulf County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 10:31 PM CDT (03:31 UTC)
Expired
Aug 3, 2016, 11:15 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2196 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS82 KTAE 040331
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 PM EDT WED AUG 3 2016
 
FLZ012-014-015-026-112-114-115-040415-
COASTAL FRANKLIN FL-INLAND GULF FL-INLAND FRANKLIN FL-
COASTAL GULF FL-COASTAL BAY FL-INLAND BAY FL-LIBERTY FL-
1131 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...
SOUTHWESTERN FRANKLIN...SOUTHEASTERN BAY AND GULF COUNTIES UNTIL 1215
AM EDT/1115 PM CDT/...

AT 1130 PM EDT/1030 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES EAST OF TYNDALL AIR FORCE BASE TO 6 MILES SOUTHWEST OF
WEWAHITCHKA TO 10 MILES EAST OF STONEMILL CREEK...AND MOVING SOUTH AT
5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...APALACHICOLA...MEXICO BEACH...STONEMILL CREEK...
TYNDALL AIR FORCE BASE...WEWAHITCHKA...HIGHLAND VIEW...ODENA...
APALACHICOLA AIRPORT...BUCK SIDING...WILMA...BAY CITY...HONEYVILLE...
INDIAN PASS...HOWARD CREEK...ELEVEN MILE...DAVIS BEACH...
OVERSTREET...CAPE SAN BLAS AND SIMMONS BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2957 8517 2960 8524 2960 8538 2964 8541
      2990 8545 2996 8554 3021 8541 3020 8539
      3020 8517 3021 8493 2955 8499
TIME...MOT...LOC 0330Z 351DEG 5KT 3008 8543 3004 8527 3012 8500 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:17 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 3, 8:17 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
917 PM EDT WED AUG 3 2016

.UPDATE...

Made a few tweaks to the PoP grid this evening to trim back
precipitation chances across our northern AL/GA counties and raise
chances across our Big Bend FL counties as showers and
thunderstorms continue at this hour. Also tweaked hourly
temperatures with the other grids looking good. Updates sent.

&&

.PREV DISCUSSION [756 PM EDT]...

.NEAR TERM [Through Tonight]...

Showers and thunderstorms have been slow to develop across our
area today, with northwesterly flow keeping the sea breeze and
highest moisture offshore and near the coast of the Florida Big
Bend. However, coverage of showers and storms is gradually
increasing this afternoon, and will still keep likely PoPs through
the early evening in our Florida and southern Georgia counties.
Moisture and instability both remain high, with PWAT values over
2" and SBCAPE ranging from 2000 to 3500 J/kg across much of our
area. Although coverage of showers and storms should diminish
after sunset, some scattered convection could persist across parts
of our area through the night. This is especially true across our
northeastern counties, with a weak front expected to sag southward
through Georgia overnight. Expect overnight lows to dip to the mid
70s overnight, with upper 70s along the coast.

.SHORT TERM [Thursday Through Friday Night]...

Throughout the remainder of the work week, the local region will
remain situated between a ridge positioned over the southern
plains and a weak trough persisting along the eastern seaboard at
the mid/upper levels. On Thursday, a weak surface low is expected
to drop southwestward into southern Georgia before lifting to the
northeast on Friday. Due to these features, deep layer moisture
will remain in place across the region, with PWATs over 2" during
peak heating periods. The main steering flow will be light and
from the west to northwest. PoPs will be above climatology, at
60-70% in the afternoons. Because of the high PWATs, high PoPs,
and slow storm motion, locally heavy rainfall amounts can be
expected. Temperatures will be near seasonal levels, with high
temperatures in the lower 90s inland and upper 80s along the
coast, and low temperatures in the lower and mid 70s.

.LONG TERM [Saturday Through Wednesday]...

A weakness between upper level ridges will continue across the
local area through this period with an upper low actually closing
off early next week and drifting west across the eastern Gulf of
Mexico. The seasonal lee-side trough north of the area will settle
southward with a wave of low pressure forming over in response to
the upper low. This low may drift all the way to the GOMEX by the
end of the period. All of this points to a continuation of the
unsettled pattern we have been in with PoPs generally above climo
and min temps a few degrees above normal. Daytime max temps will
be about normal in the lower 90s.

.AVIATION [Through 00Z Friday]...

Storms currently in the vicinity of DHN, ECP, TLH, and VLD should
clear out by 02Z. Overnight, VFR conditions prevail at all
terminals. However, around 10Z - 14Z, DHN and VLD may experience
MVFR conditions due to patchy fog. DHN may experience lower
conditions but confidence is not high to put them at IFR at this
time. Convection is likely to start at ECP, TLH, and ABY around 16Z
and move northward throughout the day affecting all terminals.

.MARINE...

A ridge of high pressure will continue to extend across the Gulf of
Mexico for the next several days. This will maintain a prolonged
period of generally southwesterly onshore winds around 10 knots or
less across the marine area. Of course, winds and seas will be
higher in mainly morning and overnight showers thunderstorms.

.FIRE WEATHER...

There are no fire weather concerns over the next several days as
normal to above normal precipitation chances are expected and ERC
indices are low.

.HYDROLOGY...

Average to above average rainfall chances are in the offering for
the next 5 days. Average rainfall amounts will be on the order of
2-3 inches during this time. Locally higher amounts are possible
with localized areas of ponding or nuisance flooding in those
areas that receive daily repetitive heavy rain occurrences.
Widespread flooding is not anticipated at this time and rivers
continue to run well below flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  89  76  91  76 /  40  60  30  60  20
Panama City   79  88  79  89  80 /  30  60  40  50  30
Dothan        74  91  75  92  75 /  10  50  30  50  20
Albany        74  92  74  92  75 /  10  60  30  50  20
Valdosta      73  89  74  90  75 /  40  70  30  70  20
Cross City    75  89  75  89  75 /  40  60  50  70  50
Apalachicola  78  88  78  89  79 /  40  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATE...Scholl
NEAR TERM...Lahr
SHORT TERM...Wool/King
LONG TERM...Wool
AVIATION...Scholl/Chaney
MARINE...Wool
FIRE WEATHER...Scholl
HYDROLOGY...Wool

In the hours before

Special weather statement, Aug 3, 4:58 PM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM CDT WED AUG 3 2016

ALZ066-032245-
DALE AL-
458 PM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE COUNTY UNTIL 545 PM
CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOSTER...OR NEAR CLIO...MOVING SOUTHEAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...ARITON...DILLARD...DILL...SKIPPERVILLE...BELLS
CROSSROADS...ROBERTS CROSSROADS...PHILLIPS CROSSROADS...HWY 231 PEA
RIVER BRIDGE...ARGUTA...BEAMON...GREATER SALEM CHURCH...BAREFIELD
CROSSROADS...DYKES CROSSROADS...DALE COUNTY LAKE...CLOPTON...SNELLS
CROSSROADS...BERTHA AND ROCKY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3162 8542 3153 8542 3148 8551 3145 8579
      3162 8579
TIME...MOT...LOC 2157Z 324DEG 17KT 3171 8569

ADL
Special weather statement, Aug 3, 6:59 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED AUG 3 2016

ALZ067-069-FLZ011-GAZ142-143-155-040045-
HOUSTON AL-HENRY AL-JACKSON FL-EARLY GA-MILLER GA-SEMINOLE GA-
759 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...SOUTH CENTRAL HENRY...
NORTH CENTRAL JACKSON...EARLY...MILLER AND NORTHWESTERN SEMINOLE
COUNTIES UNTIL 845 PM EDT/745 PM CDT/...

AT 759 PM EDT/659 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF ARLINGTON TO NEAR COWARTS...AND MOVING SOUTH AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...BLAKELY...DONALSONVILLE...DOTHAN...ASHFORD...
COWARTS...WEBB...COLUMBIA...KINSEY...DOUGLASVILLE...CENTERVILLE...
MALONE...AVON...GORDON...DAMASCUS...JAKIN...CEDAR SPRINGS...
CUBA AND PLEASANT PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3143 8467 3131 8464 3126 8464 3126 8463
      3112 8459 3091 8539 3130 8534
TIME...MOT...LOC 2359Z 359DEG 16KT 3131 8474 3115 8530

25-CAMP
Local storm report, Aug 3, 7:47 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EDT WED AUG 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     1 SSE BLAKELY           31.36N 84.93W
08/03/2016                   EARLY              GA   LAW ENFORCEMENT

            REPORT OF TREES DOWN ON N. MAIN STREET

&&

RH
Special weather statement, Aug 3, 7:56 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EDT WED AUG 3 2016

FLZ011-GAZ155-156-040145-
JACKSON FL-DECATUR GA-SEMINOLE GA-
856 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN DECATUR
AND SEMINOLE COUNTIES UNTIL 945 PM EDT/845 PM CDT/...

AT 855 PM EDT/755 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DONALSONVILLE...
MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...CHATTAHOOCHEE...SNEADS...GRAND RIDGE...IRON CITY...
CYPRESS...HORNSVILLE...HAYNES...FAIRCHILD...SHARPHAGEN...
SEMINOLE STATE PARK...LELA...DESSER...LOVEDALE...LITTLE HOPE...
DONALDSONVILLE A/P...STEAM MILL...DELLWOOD...
BUENA VISTA AND DRAKES STILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3076 8480 3076 8481 3074 8486 3071 8485
      3068 8509 3098 8505 3106 8481
TIME...MOT...LOC 0055Z 358DEG 16KT 3096 8497

25-CAMP
Special weather statement, Aug 3, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 PM EDT WED AUG 3 2016

FLZ012-014-015-026-112-114-115-040415-
COASTAL FRANKLIN FL-INLAND GULF FL-INLAND FRANKLIN FL-
COASTAL GULF FL-COASTAL BAY FL-INLAND BAY FL-LIBERTY FL-
1131 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY...
SOUTHWESTERN FRANKLIN...SOUTHEASTERN BAY AND GULF COUNTIES UNTIL 1215
AM EDT/1115 PM CDT/...

AT 1130 PM EDT/1030 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES EAST OF TYNDALL AIR FORCE BASE TO 6 MILES SOUTHWEST OF
WEWAHITCHKA TO 10 MILES EAST OF STONEMILL CREEK...AND MOVING SOUTH AT
5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...APALACHICOLA...MEXICO BEACH...STONEMILL CREEK...
TYNDALL AIR FORCE BASE...WEWAHITCHKA...HIGHLAND VIEW...ODENA...
APALACHICOLA AIRPORT...BUCK SIDING...WILMA...BAY CITY...HONEYVILLE...
INDIAN PASS...HOWARD CREEK...ELEVEN MILE...DAVIS BEACH...
OVERSTREET...CAPE SAN BLAS AND SIMMONS BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2957 8517 2960 8524 2960 8538 2964 8541
      2990 8545 2996 8554 3021 8541 3020 8539
      3020 8517 3021 8493 2955 8499
TIME...MOT...LOC 0330Z 351DEG 5KT 3008 8543 3004 8527 3012 8500

15-HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:14 PM CDTSevere Thunderstorm WarningTAEJackson46 min
Aug 3, 11:09 PM CDTSpecial Marine WarningTAE51 min
Aug 3, 11:44 PM CDTSpecial Marine WarningTAE46 min
Aug 4, 12:27 AM CDTSpecial Marine WarningTAE33 min
Aug 4, 12:55 AM CDTSpecial Marine WarningTAE65 min
Aug 4, 3:25 PM CDTSpecial Weather StatementTAELiberty50 min
Aug 4, 6:13 PM CDTSevere Thunderstorm WarningTAEJackson32 min
Aug 3, 7:56 PM CDTSpecial Weather StatementTAESeminole49 min
Aug 4, 6:02 PM CDTSpecial Weather StatementTAESeminole43 min
Aug 4, 6:48 PM CDTSpecial Weather StatementTAECoffee42 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.